Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Took tylenol for ear pain, hearing high pitch echo. Eardrum ruptured or ear infection?

My ear just starting hurting last night. I m pregnant and the only thing I can take is Tylenol . Now, there is a high pitch echo from all noises. Do you think my ear drum has already ruptured or just an ear infection right now? My doctor doesn t open for another 4 1/2 hours and I m extremely nervous that my ear drum might/has ruptured.
Asked On : Sun, 23 Dec 2012
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response

Hope your ear pain is better after the medication. The high pitched sound in the ear may be an indication of a middle ear infection. Do you have a running/ blocked nose/ phlegm associated?

Severe pain with sounds could signify an underlying middle ear infection. In the initial stages the ear drum bulges; looks red and angry. If untreated it may rupture. But once the drum ruptures the pain reduces and a mucus like discharge comes out of the ear. So it is unlikely that the drum has ruptured. Your physician will physically examine your ears and decide on the next course of action. So just relax in the meantime.

Answered: Thu, 25 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor